STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D10X360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Back to Search Results |
| Catalog Number |
35250360S |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
| Date of Event |
09/15/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported: "implant fracture after non-consolidated fracture, implantation on (b)(6) 2023.Evidence of a nail fracture, at the level of the femoral neck screw, in pseudarthrosis after proximal femur fracture as a result of a traffic accident with implantation of a long gamma nail on (b)(6) 2023.Adiposity per magna 160kg at 1.6m.Pain over the affected hip since the beginning of (b)(6).Explantation of the broken implant, implantation of a new implant.".
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "implant fracture after non-consolidated fracture, implantation (b)(6) 2023.Evidence of a nail fracture, at the level of the femoral neck screw, in pseudarthrosis after proximal femur fracture as a result of a traffic accident with implantation of a long gamma nail on (b)(6) 2023.Adiposity per magna 160kg at 1.6m.Pain over the affected hip since the beginning of august.Explantation of the broken implant, implantation of a new implant.".
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was returned.The reported event could be confirmed since physical inspection matches the reported failure mode; received nail was completely broken in the webs of the proximal drill hole for the lag screw.According to the damage and the evidence of the breakage surfaces, the nail broke in a fatigue fracture due to axial overload.Bearing points are typical results of the interaction of the single products under load.Areas with signs of friction / seizing (bearing points of lag screw) are visible at the lateral edge of the proximal part.Similar areas were identified at the distal medial edge.The counterparts were found on the lag screw in the areas with corresponding friction signs and worn edges.The appearance identified a high axial load application to the implants which is also supported by signs of damage verified at one locking screw.As per event details stated with primary complaint form.Implant fracture after non-consolidated fracture.Further, in the case presented a 32-year-old male patient (at time of event) was initially treated in (b)(6) 2023, with above implant which was revised appr.23 months later, on (b)(6) 2025 and nail breakage verified with reported event date of (b)(6) 2025.Since neither preoperative x-ray images in different views (m-l and a-p view) nor medical records were made available it could not be determined whether reduction had been performed according to anatomical requirements and a medical statement regarding initial treatment could not be made.Furthermore, it could not be determined what range of weight bearing had been advised by the surgeon for the post-operative period.It could also not be determined if the patient had been compliant to the instructions.Nail breakage in general has been experienced but does not present an unanticipated event in itself.Depending on load application, also, depending on the patient¿s post implant behaviour and depending on suitable anatomical reduction, depending on the kind of bone breakage, depending on the course of bone healing and other factors ¿ e.G.Increased post-operative activities ¿ a nail breakage can rather be classified as anticipated; specifically, if one or more contributing issues concurrence with each other.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.Finally, as pointed out in the ifu, the risk of post-operative complication (e.G.Failure of an implant) is higher if patients are obese.And based on data provided an increased bmi was also be verified.Axial overload had led to continuous stresses and a significant weakening of the nail in the area of the lag screw thru hole, followed by the fatigue fracture.Based on the above the nail breakage was not linked to a deficiency of the device but was rather patient related.Adverse effects are clearly listed in the ifu and as pointed out.Revision and additional surgery may be a consequence of these complications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.